Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Nausea, weakness after abortion. Blood and urine test said increase in salmonella. Medication harmful?

User rating for this question
Very Good
Answered by

Practicing since : 2009
Answered : 4362 Questions
Hi, I am asking this question on behalf of my wife. She is 34, and recently went through 3-week old abortion process. She had been feeling nausea and weakness since the abortion. After visiting a Doctor (in the country where she lives), they suggested urine and blood tests. I have obtained a copy of the test reports, and I think the significant figure are: Pus cells: 4-6 on Nov 28th (Reduced to 3-4 by Dec 12, after medication), and Red Cells: 3-4 Nov 28 (reduced to 2-3 by Dec 12th after medication). Also, her Widal/MP test results show a significant increase in the amount of Salmonella TH (1:160 on Dec 12th, vs 1:80 on Nov 28th), meaning increased AFTER taking medication. I would appreciate your advise on: Wether is this something to worry about? Did the medication help or got it worst?, and Does it have to do anything with the aburtion process, and do we need steps other than taking the medication prescribed by a reasonable Doctor. Thanks so much.
Posted Mon, 30 Apr 2012 in Abortion and Stillbirth
Answered by Dr. Rakesh Madhyastha 7 hours later

Thanks for the query

I would like to clarify this to you at the outset that pus cells upto 10 in females is considered normal and in men upto 5. So this rules out a fever so the possibility of an infection is almost always ruled out.
In a healthy individual who is not immunodeficient, fever is almost always present when there is an infection

The WIDAL and MP smear are also normal. WIDAL test is considered positive when there are increasing titres and just one single test cannot prove that she does not have Typhoid.
It would be a help to me if you could also send me a scanned copy of her complete blood count if it was done.

The problem that is bothering her is nausea and weakness which could be due to gastritis especially if she was on treatment with antibiotics.

I advice you to XXXXXXX a gastroenterologist for the same for an examination and also to prescribe certain long acting antacids like esomeprazole and also tablets like ondansetron to help her fight nausea.

You good also use some of these tips to help her

1. Follow a regular bland diet
2. Avoid milk and milk products like butter, ghee, cheese
3. Avoid spicy food
4. If she vomits, allow her to settle down first and then start with a liquid diet and then shift to bland solid food

I wish your wife a speedy recovery

If there are no follow up queries kindly accept my answer

Above answer was peer-reviewed by
Follow-up: Nausea, weakness after abortion. Blood and urine test said increase in salmonella. Medication harmful? 13 hours later
Dear Dr. Madhyastha,

Thanks for the comprehensive response. Since the original posting didn't allow for more than 3 attachments, I couldn't attach the blood count. Attached are to additional documents (No. 12, prescription, and No. 203, blood test). Please let me know if there is anything of significance, or if you think that the prescriptions should be changed. Thanks
Answered by Dr. Rakesh Madhyastha 9 hours later
Thanks for reverting

The CBC looks normal. So kindly follow the advice I have given previously.

I donot think she is having any infection typhoid or malaria as she has neither the symptoms nor the sign of it.

I cannot change the prescription of your doctor, and I must admit being a fellow physician i could not understand the handwriting

I wish her good health
If there are no follow up queries, kindly accept my answer
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor